Texas, 2022

Heat in Texas, July 2 to 7, 2022

July 2 to 7, 2022 · NWS CRP · 12 events in 4 counties and zones

Hot temperatures and high humidity caused dangerous heat conditions during the afternoons over portions of south Texas during the first week of July.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Hot temperatures and high humidity caused dangerous heat conditions during the afternoons over portions of south Texas during the first week of July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 2, 11:50 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 2, 11:50 AM CST, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1250 PM CDT Sat Jul 2 2022

.AVIATION...VFR conditions are expected through the forecast
period. Isolated convection will develop along the sea breeze
this afternoon over the inland coastal plains, while isolated
to scattered convection is expected near a weak upper level
disturbance over the Brush Country late this afternoon into
early this evening. Brief MVFR ceilings/vsbys will be possible
with thunderstorms along with gusty winds. Gusty southeast winds
will move inland with the sea breeze this afternoon and evening.
Winds will become light overnight and increase again around 14Z
Sunday.

&&

.PREV DISCUSSION... /Issued 1015 AM CDT Sat Jul 2 2022/

DISCUSSION...Water vapor imagery shows the mid level vorticity
maximum south of Cotulla and models show this feature will drift
slowly north today. GOES image of total precipitable water shows
an axis of higher moisture with PW values from 1.9-2.0 inches
over the coastal waters into the Mid-Coast region and isolated
convection has been limited to the offshore waters early this
morning. But GOES TPW shows an area of higher moisture close
to the mid level low with PW values near 1.9 inches. Expect
isolated convection to form along the sea breeze over the inland
coastal plains early this afternoon, but should also see some
storms develop near the mid level short wave trough. Hi-res models
depict the coverage may be a little better in this region and will
show low chance PoPs from late afternoon into this evening for
portions of the Brush Country.

Adjusted high temperatures with a blend of NBM and bias-corrected
grids from CONSShort/SREF. Main adjustments were over the Brush
Country. Heat index values could reach 110 degrees briefly this
afternoon over the Coastal Bend and Brush Country. At this time,
heat index values at 110 degrees should occur for less than 2
hours. Will monitor, but for now, will not go with a advisory.

PREV DISCUSSION... /issued 400 AM CDT Sat Jul 2 2022/

SHORT TERM (Today through Sunday)...

While the tropical low continues north of the area, enough
moisture lingers across South Texas to result in weak streamer
showers this morning and a few showers and storms developing with
the sea breeze this afternoon. With a weak mid-level shortwave,
and sufficient CAPE, a few strong storms can't be ruled out late
in the afternoon as convection moves over the Brush Country.
Beyond this evening, expect mainly dry conditions later tonight
and for Sunday.

Hot temperatures are expected again today and also Sunday with
highs a bit above normal. Elevated surface moisture with
persistent onshore flow will result in heat index values once
again between 105 and 109 for a lot of the area. Some locations in
coastal counties could touch 110 this afternoon briefly. These
conditions do not look widespread enough for a heat advisory at
this time, but it will need to be monitored, and would be issued
if it becomes necessary. Similar conditions tomorrow, but have
heat index values a degree or two lower.

LONG TERM (Sunday Night through Friday)...

Not much has changed from the previous forecast package. With an
upper level ridge remaining in place through the holiday weekend,
hot and dry conditions are expected to persist through early next
week. By mid-week, the upper level ridge will move north and east
allowing for a couple of shortwaves to traverse across the area on
the southern periphery of the ridge. As the shortwaves move across
the area, global models are showing pockets of deeper moisture
(PWATs near 2.10") accompanying the shortwaves which could squeeze
out a few showers late next week. Due to low confidence, opted not
include rain chances in the forecast at this time. With hot and dry
conditions continuing, elevated fire weather conditions will be
possible each afternoon Monday through Thursday across the Brush
Country and Rio Grande Plains as relative humidity values drop below
30% with winds between 20 to 25 mph.

Temperatures next week are expected to range from the lower to mid
90s near the coast to the 100-106 degrees from the Coastal Plains
through the Brush Country. Heat index values between 105-109 degrees
are expected daily with Heat Advisory conditions possible along the
Coastal Bend and Brush Country as heat index values could briefly
exceed 110 degrees. Lows are expected to remain warm with
temperatures ranging from the mid 70s to the lower 80s.

MARINE...

Mainly moderate onshore flow persists today through Sunday with
small craft exercise caution conditions at times. Weak to
moderate onshore flow is then expected Sunday night through the
end of next week, with Small Craft Exercise Caution conditions
each afternoon. Rain chances will be minimal through the end of
next week, however, a stray shower or can't be ruled out by mid-
week next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    95  79  95  79  95  /  20   0   0   0   0
Victoria          95  77  98  76  99  /  20  10  10   0  10
Laredo           104  79 102  78 103  /  20  20  10   0   0
Alice            100  75  99  76  99  /  20  10   0   0   0
Rockport          94  81  94  83  90  /  10   0   0   0   0
Cotulla          105  78 104  78 103  /  30  30  10   0   0
Kingsville        97  78  98  77  98  /  20  10   0   0   0
Navy Corpus       94  81  93  82  92  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jul 2, 3:41 AM CST, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
441 AM CDT Sat Jul 2 2022

TXZ229>234-239>247-342>347-442-443-447-030945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
441 AM CDT Sat Jul 2 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Heat index values of 105 to 109 expected. Coastal Counties will
approach 110 this afternoon and a heat advisory may be needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Maximum heat index values of 105 to 109 degrees are expected
daily.

Heat Advisory conditions will be possible each afternoon Monday
through Friday across the Coastal Bend and Brush Country as heat
index values could exceed 110 degrees.

Elevated fire weather will be possible each afternoon Monday through
Thursday across the Brush Country and Rio Grande Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ231-232-236-237-250-255-270-275-030945-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
441 AM CDT Sat Jul 2 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 heat. Local standard time, as filed.

Heat, Coastal Nueces County

When
July 2, 1:00 PM CST to 6:00 PM CST
Where
Coastal Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Kleberg County

When
July 2, 1:00 PM CST to 6:00 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Jim Wells

When
July 2, 1:00 PM CST to 6:00 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Jim Wells

When
July 4, 1:00 PM CST to 6:00 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Kleberg County

When
July 4, 1:00 PM CST to 6:00 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Coastal Nueces County

When
July 4, 1:00 PM CST to 6:00 PM CST
Where
Coastal Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Coastal Nueces County

When
July 5, 1:00 PM CST to 6:00 PM CST
Where
Coastal Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Kleberg County

When
July 5, 1:00 PM CST to 6:00 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Jim Wells

When
July 5, 1:00 PM CST to 6:00 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Jim Wells

When
July 7, 1:00 PM CST to 6:00 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Kleberg County

When
July 7, 1:00 PM CST to 6:00 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Nueces County

When
July 7, 1:00 PM CST to 6:00 PM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048153, 1048154, 1048155, 1048156, 1048157, 1048158, 1048159, 1048160, 1048161, 1048162, 1048163, 1048164.